MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Paralysis (1997); Foreign Body In Patient (2687); Intracranial Pressure Increased (4586)
Date of Event 10/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received a report that during the embolization of a vascular malformation, the microcatheter became adherent to the vessel.Detachment was performed, but the microcatheter broke in the middle at a non-designated detachment point, leaving the proximal broken end in the left internal carotid artery and middle cerebral artery.Blood flow was not affected.It was recommended to first surgically treat the intracranial vascular malformation and aneurysm, and, depending on the situation during the procedure, to remove the retained microcatheter in the internal carotid artery if possible.The patient was discharged on their own and transferred to the department of neurosurgery at (b)(6) affiliated hospital for further treatment.The cause of the event was unable to be determined.It was considered that the connection between the soft segment of the microcatheter and the external support segment was not secure.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that the patient was being treated for a left frontal lobe malformation, cerebral hemorrhage, 2cm in size.There was moderate to severe vessel tortuosity.The patient had a brain herniation and right-sided hemiplegia.The tip portion (25cm) remained inside the skull, while the rest was removed.The aneurysm was not treated.No further interventions or treatment were performed.The customer indicated that the dsa equipment imaging was normal.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23705238
Report Number2029214-2025-02532
Device Sequence Number18808969
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)280123(10)D017353
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberD017353
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2025
Supplement Date Received by Manufacturer12/08/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date01/06/2026
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age60 YR
Patient SexMale